Exam Review
- A client receives a prescription for ciprofloxacin 400 mg intravenously (IV) every 12 hours to be infused over an hour. The IV bag contains ciprofloxacin 400 mg in dextrose 5% in water (DW) 200 mL. The nurse should program the infusion pump to deliver how many mL/hr? (Enter numerical value only.)Correct Answer:200 mL/hr
- A client with anemia secondary to chronic kidney disease (CKD) started a prescription for epoetin alfa two months ago. Which client finding best indicates that the medication is effective? Reference Range: Hemoglobin (Hgb) [14 to 18 g/dL (8.7 to 11.2 mmol/L)A)Reports of increased energy levels and decreased fatigue.B)Takes concurrent iron therapy without adverse effects.C)Food diary shows increased consumption of iron-rich foods.D)Hemoglobin level
- The nurse administers naloxone to a client with opioid-induced respiratory depression. One hour later, nursing assessment reveals that the client has a respiratory rate of 4 breaths/minute, oxygen saturation of 75%, and is unable to be aroused. Which action should the nurse implement?A)Administer a second dose of naloxone.B)Determine Glasgow Coma Scale score.C)Initiate cardiopulmonary resuscitation (CPR)D)Prepare to assist with chest tube insertion.
- The healthcare provider prescribes propylthiouracil (PTU) and Lugol's solution, a strong iodine solution, for a client with hyperthyroidism. How should the nurse schedule the administration of these medications?A)Offer both drugs together with a meal.B)Schedule both medications at bedtime.C)Give parental dose once every 24 hours.D)Administer iodine one hour before PTU.
Exam Review
- The nurse is assessing a client who was recently diagnosed with Parkinson's disease and is taking carbidopa-levodopa. The client is concerned that the medication is not working. Which intervention should the nurse implement first?A)Ask if the dient's morning voids are dark colored.B)Explore what the client means by the drug "is not working."C)Evaluate the client for signs of dyskinesia.D)Determine if the client is taking the medication before meals.
- A client who is taking dextroamphetamine-amphetamine extended-release tablets for attention deficit hyperactivity disorder (ADHD), reports about having difficulty sleeping at night. Which assessment is most important for the nurse to obtain?A)Determine what time the dose is taken.B)Determine daily caffeine intake.C)Ask about the client's bedtime routine.D)Inquire about perceived anxiety.
- A client receives a prescription for allopurinol. Which information provided by the client requires additional instruction by the nurse?A)Avoid taking on an empty stomach.B)Reduce caffeine and acidic intake.C)Consume 2 liters of water daily.D)Double the dose if a dose is missed.
- Which nursing intervention has priority when initiating a continuous epidural infusion with an opioid analgesic?A)Apply a pulse oximeter to the client per protocol.B)Administer a stool softener per PRN protocol.C)Insert an indwelling urinary catheter per protocol.D)Administer an antiemetic per PRN prescription.
Exam Review
- A client is receiving orlistat as part of a weight management program. Which ongoing assessment should be included in the plan of care to determine the effectiveness of the medication?A)Serum protein levels.B)Body mass index (BMI).C)Daily calorie count.D)Depression screening.
- The nurse is teaching a client who has been diagnosed with human immunodeficiency virus (HIV) about the antiretroviral medication regimen. Which statement provided by the client requires additional instruction by the nurse?A)HIV infection is not cured by the antiretroviral regimen.B)The viral load can be decreased to an undetectable level.C)The medications, can decrease acquired immunodeficiency syndrome (AIDS) related complications.D)Antiretroviral medication prevents the transmission of the virus.
- A glucagon emergency kit is prescribed for a client with type 1 diabetes mellitus. When should the nurse instruct the client and family that glucagon needs to be administered?A)Before meals to prevent hyperglycemia.B)When signs of severe hypoglycemia occur.C)At the onset of signs of diabetic ketoacidosis.D)When unable to eat during sick days.
- A client who received a renal transplant three months ago is readmitted to the acute care unit with signs of graft rejection. While taking the client's history, the nurse determines that the client has been self-administering St. John's Wort, an herbal preparation, on the advice of a friend. Which information is most significant about this finding?A)St. John's Wort can decrease plasma concentrations of cyclosporine.B)Adding the herb can decrease the need for corticosteroids.C)Ingestion of St. John's Wort can reduce the client's intake of sodium.D)The client probably used this herb to treat depression.
Exam Review
- A female client starts a new prescription, oxybutynin, for symptoms of an overactive bladder. The client tells the nurse that she is training to run in a half-marathon. Which instruction should the nurse emphasize?A)Avoid crowds to help prevent acquiring infections.B)Take measures to avoid dehydration and over-heating.C)Wear padding to protect from bruising if a fall occurs.D)Keep skin and eyes covered to protect from sun injury.
- A male client is admitted for observation because he is reporting progressively increasing fatigue over the past month and a brief episode of dizziness that occurred today. He has a history of heartburn and indigestion that he self-treats with ibuprofen and antacids. Which assessment finding should the nurse report immediately to the healthcare provider? Reference Ranges: Hemoglobin [14 to 18 g/dL (8.7 to 11.2 mmol/L)] Hematocrit [42% to 52% (0.42 to 0.52 volume fraction)] Gastric pH [1.5 to 3.5]A)Hematocrit 42% (0.42 volume fraction).B)Gastric pH 2.0.C)Positive guaiac of stool.D)Hemoglobin 13 g/dL (8.07 mmol/L).
- A client with benign prostatic hyperplasia receives a new prescription of tamsulosin. Which intervention should the nurse perform to monitor for an adverse reaction?A)Perform a bladder scan.B)Monitor blood pressure.C)Obtain daily weights.D)Assess urine output.
- The nurse is providing discharge instructions to a client who has been prescribed gabapentin 300 mg by mouth (PO) three times a day for postherpetic neuralgia. Which symptom should the nurse tell the client to report to the healthcare provider,A)Photosensitivity.B)Gastric Irritation.C)Sexual dysfunction.D)Rapid weight gain.
Exam Review
- A nurse is providing discharge teaching to a client with peptic ulcer disease who has a new prescription for cimetidine. Which of the following statements by the client indicates a need for further teaching?A)Take the medication an hour after antacids.B)Monitor for any signs of sexual dysfunction.C)Notify the healthcare provider of lethargy.D)Decrease cigarette use to a pack per day.
- A client with generalized anxiety disorder (GAD) receives a new prescription for lorazepam. Which statement provided by the client requires additional instruction by the nurse?A)Use relaxation techniques to reduce excessive anxiety.B)Move slowly from a sitting position to a standing position.C)Avoid alcohol and other sedatives while taking the medication.D)Stop taking the medication if intended effect is not immediate.
- The nurse is educating a client about acetaminophen. Which information provided by the client requires additional instruction by the nurse?A)Stop medication if a rash develops.B)Report any color changes to urine.C)Avoid the consumption of alcohol.D)Take additional doses as needed.
- The nurse is reviewing the client's laboratory values. Which serum laboratory value indicates to the nurse that a prescription for atorvastatin is having the desired effect for a client at risk for coronary artery disease?A)Low density lipoprotein (LDL)B)High density lipoprotein (HDL)C)Creatine phosphokinase (CK).D)Prothrombin time (PT).
Exam Review
- The healthcare provider prescribes magnesium sulfate 300 mg/hour IV. The IV bag is contains magnesium sulfate 4 grams in dextrose 5% in water (DW) 500 mL. How many mL/hour should the nurse set the infusion pump? (Enter numerical value only. If rounding is required, round to the nearest tenth.)
- A client who is taking furosemide reports experiencing leg cramps, a cough, feeling tired, and palpitations. Which action should the nurse take first?A)Place on cardiac monitoring.B)Monitor intake and output.C)Raise the head of the bed.D)Apply warm compresses to legs.
- The nurse is administering sodium polystyrene sulfonate to a client in acute kidney injury (AKI). Which laboratory finding indicates that the medication has been effective? Reference Range: Glucose [74 to 106 mg/dL (4.1 to 5.9 mmol/L)] Hemoglobin [14 to 18 g/dL (140 to 180 g/L)] Potassium [3.5 to 5 mEq/L (3.5 to 5 mmol/L)] Ammonia [10 to 80 μg/dL (6 to 47 μmol/dL)A)Serum glucose level of 120 mg/dL (6.7 mmol/L)B)Serum ammonia level of 30 μg/dL (17.62 μmol/dL).C)Serum potassium level of 3.8 mEq/L (3.8 mmol/L).D)Hemoglobin level of 13.5 g/dL (135 g/L).
- A client with chemotherapy induced nausea receives a prescription for metoclopramide. Which adverse effect is most important for the nurse to report?A)Diarrhea.B)Involuntary movements.C)Unusual irritability.D)Nausea.